Things Are Changing!
The migration of TuDiabetes has begun
Content created between now and the launch of our new site on April 20th will NOT be moved to that new home, but our community values and Terms of Service still apply during this time.We are not accepting new members during this transition period. If you want to join the TuDiabetes community please send an e-mail to TuDiabetesAdmin@gmail.com. We will send you an invitation to join after the migration is completed.
Andrea, Sorry I'm just now responding, I haven't been on in a while... But I feel your pain... Although, for me, if I am high, it tends to drop my bg and stabilizes the bg if I am on the low side... Yes, I learned that one the hard way... It was not fun treating a low for 1 1/2 hours... so now I do not use Symlin if I am below 90... but if I am beween 90 and 100 I usually won't "shoot up"...
Are you on a pump or MDI? Either way, I tend to be pretty picky about staying in a tight range (as close to normal as I can get). When I have a high excursion I will sometimes shoot an injection into the muscle of the shoulder. If you are using a fast acting insulin and shoot into the muscle there it will speed up the action of the insulin by 10-15. Have you calibrated your carb/insulin/bg ratio lately? I know that in the morning one unit drops me 20 mg/dl, after about 9 AM (after dawn phenomenon is over) I get about 40mg/dl per unit of insulin. I wonder if your ratios are different then what you think. I know a lot of diabetics don't count protein and fats (only carbs) and so their carb ratio presumes a certain amount of proteins and fats (which also end up raising blood sugar to one degree or another--see the TAGGERS United group).